Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 17, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 25, 2008, 5:02 PM CDT for Florence County, Forest County, Marinette County, Wisconsin. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 5:02 PM CDT (22:02 UTC)
- Expired
- May 25, 2008, 5:40 PM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Florence County, WI, Forest County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 93 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:05 PM CDT | HAIL 1 | 6 E Long Lake, WI | |
| May 25, 5:25 PM CDT | HAIL 0.88 | 4 Sw Aurora, WI | HAIL 2 INCHES DEEP ENCOUNTERED. LEAVES AND SMALL TWIGS OFF TREES. |
| May 25, 5:30 PM CDT | HAIL 0.88 | Niagara, WI | HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 252202
SVRGRB
WIC037-041-075-252245-
/O.NEW.KGRB.SV.W.0017.080525T2202Z-080525T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
502 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLORENCE COUNTY IN NORTHEAST WISCONSIN...
CENTRAL FOREST COUNTY IN NORTHEAST WISCONSIN...
NORTHWESTERN MARINETTE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 545 PM CDT
* AT 500 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 9 MILES
SOUTH OF TIPLER....OR 21 MILES NORTHEAST OF CRANDON....AND MOVING
EAST AT 52 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FENCE BY 510 PM...
AURORA BY 530 PM...
NIAGARA BY 535 PM...
LAT...LON 4598 8872 4596 8816 4593 8810 4588 8806
4581 8811 4580 8809 4580 8798 4577 8795
4567 8804 4569 8872
TIME...MOT...LOC 2202Z 269DEG 45KT 4579 8857
$$
RDM4 follow-up statements
000
WWUS53 KGRB 252212
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
512 PM CDT SUN MAY 25 2008
WIC037-041-075-252245-
/O.CON.KGRB.SV.W.0017.000000T0000Z-080525T2245Z/
FOREST-FLORENCE-MARINETTE-
512 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN MARINETTE...FLORENCE AND CENTRAL FOREST COUNTIES...
AT 509 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR
FENCE....OR 17 MILES WEST OF KINGSFORD....AND MOVING EAST AT 52 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AURORA BY 530 PM...
NIAGARA BY 535 PM...
LAT...LON 4598 8872 4596 8816 4593 8810 4588 8806
4581 8811 4580 8809 4580 8798 4577 8795
4567 8804 4569 8872
TIME...MOT...LOC 2212Z 269DEG 45KT 4579 8839
$$
RDM000
WWUS53 KGRB 252222
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
522 PM CDT SUN MAY 25 2008
WIC037-041-075-252245-
/O.CON.KGRB.SV.W.0017.000000T0000Z-080525T2245Z/
FOREST-FLORENCE-MARINETTE-
522 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN MARINETTE...EASTERN FLORENCE AND EXTREME EAST
CENTRAL FOREST COUNTIES...
AT 518 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR AURORA...OR NEAR
KINGSFORD...AND MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NIAGARA BY 530 PM...
LAT...LON 4596 8816 4593 8810 4588 8806 4581 8811
4580 8809 4580 8798 4577 8795 4567 8804
4568 8848 4594 8851
TIME...MOT...LOC 2222Z 270DEG 52KT 4579 8812
$$
RDM000
WWUS53 KGRB 252230
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 PM CDT SUN MAY 25 2008
WIC041-252240-
/O.CAN.KGRB.SV.W.0017.000000T0000Z-080525T2245Z/
FOREST-
530 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL FOREST
COUNTY IS CANCELLED...
LAT...LON 4585 8821 4590 8811 4588 8806 4582 8811
4581 8811 4580 8809 4580 8798 4577 8795
4567 8804 4568 8833
TIME...MOT...LOC 2230Z 270DEG 52KT 4579 8795
$$
WIC037-075-252245-
/O.CON.KGRB.SV.W.0017.000000T0000Z-080525T2245Z/
FLORENCE-MARINETTE-
530 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL MARINETTE AND SOUTHEASTERN FLORENCE COUNTIES...
AT 527 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING LARGE HAIL...AND WINDS TO 50 MPH. THIS STORM WAS LOCATED
NEAR NIAGARA...OR NEAR IRON MOUNTAIN...AND MOVING EAST AT 60 MPH.
LAT...LON 4585 8821 4590 8811 4588 8806 4582 8811
4581 8811 4580 8809 4580 8798 4577 8795
4567 8804 4568 8833
TIME...MOT...LOC 2230Z 270DEG 52KT 4579 8795
$$
RDM000
WWUS53 KGRB 252240
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
538 PM CDT SUN MAY 25 2008
WIC037-075-252248-
/O.CAN.KGRB.SV.W.0017.000000T0000Z-080525T2245Z/
FLORENCE-MARINETTE-
538 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARINETTE AND
SOUTHEASTERN FLORENCE COUNTIES IS CANCELLED...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA. WIND GUSTS TO
40 MPH AND HAIL UP TO DIME SIZE ARE STILL POSSIBLE BETWEEN PEMBINE
AND FAITHORN MICHIGAN UNTIL 550 PM.
LAT...LON 4585 8821 4590 8811 4588 8806 4582 8811
4581 8811 4580 8809 4580 8798 4577 8795
4567 8804 4568 8833
TIME...MOT...LOC 2238Z 270DEG 52KT 4579 8779
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:35 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 25, 3:35 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CDT SUN MAY 25 2008 .SHORT TERM...TONIGHT AND MONDAY... LIMITED TIME FOR DISCUSSION. ONGOING SEVERE WEATHER IS THE FOCUS FOR THE SHORT-TERM. ELEVATED CONVECTION ONGOING OVER NORTH CENTRAL WI PRODUCING LARGE HAIL. EXPECT SFC-BASED STORMS TO MOVE INTO FCST AREA LATER THIS EVENING AHEAD OF SFC COLD FRONT. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. NOT MUCH CHANGE IN THINKING FOR THE FCST DURING THIS PD. BLOCKY PATTERN SETS UP AGAIN ACRS CNTRL NOAM WITH AN EXTENDED PD OF DRY AND COOL WX FOR MUCH OF THE FCST AREA UNTIL FRI. TUE NIGHT/WED MORN STILL LOOKS LIKE THE COLDEST MORNING OF THE WEEK WITH MAINLY CLEAR SKIES UNDER LARGE CANADIAN HIGH. WIDESPREAD FROST A GOOD BET IN THE N...WITH SUB-FREEZING TEMPS POSSIBLE AS WELL. GFS MOS INDICATES A KILLER FREEZE IN PARTS OF NORTH-CENTRAL. NEXT SHRTWV TROF AND ASSOC SFC FEATURES STILL FCST TO AFFECT AREA BEGINNING FRI. SYSTEM HAS SOME SIMILARITIES WITH THE ONGOING SYSTEM. 25/12Z ECMWF FASTER THAN GFS...BUT CURRENT FCST LOOKS ON TARGET. DID INCREASE POPS JUST A BIT FOR FRI AFTN INTO FRI NIGHT GIVEN FASTER ECMWF...OTRW LITTLE CHANGE MADE. && .AVIATION...SCT THUNDERSTORMS LATE THIS AFTN INTO THE EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/JKL
Hazardous weather outlook, May 25, 4:48 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 448 PM CDT SUN MAY 25 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 448 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTH CENTRAL AND CENTRAL WISCONSIN...AND A SLIGHT RISK OVER NORTHEAST AND EAST CENTRAL WISCONSIN. SEVERE THUNDERSTORMS WITH VERY LARGE HAIL HAVE ALREADY OCCURRED OVER NORTHERN WISCONSIN...AND ADDITIONAL SEVERE STORMS IN EASTERN MINNESOTA AND NORTHEAST IOWA ARE EXPECTED TO MOVE INTO THE FORECAST AREA THIS EVENING. VERY LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO IS POSSIBLE IN NORTH CENTRAL OR CENTRAL WISCONSIN EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY CANADIAN HIGH PRESSURE BUILDING INTO THE REGION EARLY THIS WEEK WILL LEAD TO SEVERAL DAYS OF BELOW NORMAL TEMPERATURES. WIDESPREAD FROST IS POSSIBLE OVER NORTHERN WISCONSIN ON TUESDAY MORNING AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. LMZ521-522-541>543-261200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 448 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY AFTERNOON AND EVENING. WINDS ARE EXPECTED TO ABRUPTLY SHIFT TO THE NORTH OR NORTHEAST AND INCREASE BEHIND THE FRONT...LEADING TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. KIECKBUSCH
In the hours before
Local storm report, May 25, 3:49 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL CONOVER 46.04N 89.25W
05/25/2008 M0.88 INCH VILAS WI TRAINED SPOTTER
&&
JKLLocal storm report, May 25, 3:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
356 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL ALVIN 46.01N 88.81W
05/25/2008 M0.25 INCH FOREST WI CO-OP OBSERVER
&&
SACLocal storm report, May 25, 3:58 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
358 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL EAGLE RIVER 45.91N 89.25W
05/25/2008 M0.50 INCH VILAS WI TRAINED SPOTTER
&&
SACLocal storm report, May 25, 4:16 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
416 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL TIPLER 45.91N 88.63W
05/25/2008 E2.00 INCH FLORENCE WI TRAINED SPOTTER
LITTLE RAIN AND WIND.
0414 PM HAIL ST GERMAIN 45.91N 89.48W
05/25/2008 E0.88 INCH VILAS WI TRAINED SPOTTER
&&
JKLLocal storm report, May 25, 4:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
447 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 N LAC DU FLAMBEAU 46.03N 89.88W
05/25/2008 M1.75 INCH VILAS WI PUBLIC
ON EAST END OF MIDDLE SUGARBUSH LAKE.
&&
JKLLocal storm report, May 25, 4:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
447 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 N LAC DU FLAMBEAU 46.03N 89.88W
05/25/2008 M2.00 INCH VILAS WI PUBLIC
ON EAST END OF MIDDLE SUGARBUSH LAKE. DAMAGE TO VEHICLES.
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:52 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 38 min |
| May 25, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 47 min |
| May 25, 3:42 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 48 min |
| May 25, 4:08 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 27 min |
| May 25, 4:17 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 19 min |
| May 25, 6:40 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.